Alert archive / Maine / Small Craft Advisories in 2011
Small Craft Advisory 2, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Jan 5, 2011, 3:33 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2011, 3:33 PM EST (20:33 UTC)
- Expired
- Jan 6, 2011, 3:13 AM EST
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted, in the capitals the NWS used until 2016.
433 WHUS71 KCAR 052033 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 333 PM EST WED JAN 5 2011 ANZ050>052-060445- /O.NEW.KCAR.SC.Y.0002.110105T2033Z-110106T0600Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 333 PM EST WED JAN 5 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST THURSDAY. * WINDS: 15 TO 20 WITH GUSTS TO 25 KT. * SEAS: 3 TO 5 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MIGNONE
2 follow-up statements
908 WHUS71 KCAR 060256 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 956 PM EST WED JAN 5 2011 ANZ052-060400- /O.CAN.KCAR.SC.Y.0002.000000T0000Z-110106T0600Z/ INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 956 PM EST WED JAN 5 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ ANZ050-051-061000- /O.EXT.KCAR.SC.Y.0002.000000T0000Z-110106T1000Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 956 PM EST WED JAN 5 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST THURSDAY. * WINDS: W 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NORCROSS
663 WHUS71 KCAR 060813 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 313 AM EST THU JAN 6 2011 ANZ050-051-060915- /O.CAN.KCAR.SC.Y.0002.000000T0000Z-110106T1000Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 313 AM EST THU JAN 6 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Jan 5, 2:42 PM EST, 51 minutes earlier.
Area forecast discussion, Jan 5, 2:42 PM EST, 51 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE CARIBOU ME 242 PM EST WED JAN 5 2011 .SYNOPSIS... A WEAKENING LOW PRESSURE WILL MOVE WESTWARD ACROSS NORTHERN QUEBEC TONIGHT. HIGH PRESSURE WILL BRIEFLY BUILD ACROSS THE REGION THURSDAY. LOW PRESSURE WILL ORGANIZE WELL SOUTH AND WEST OF THE AREA LATE TONIGHT AND FRIDAY AND MOVE TOWARD EASTERN NOVA SCOTIA OVER THE WEEKEND. && .NEAR TERM /THROUGH THURSDAY/... LOW PRESSURE TO THE NORTH OF THE STATE WILL DOMINATE TONIGHT PRODUCING A NORTHWEST FLOW. LOW PRESSURE OVER THE GREAT LAKES WILL APPROACH FROM THE WEST THURSDAY. EXPECT SNOW SHOWERS LATER IN EVENING AND TONIGHT ACROSS THE NORTHWEST AND HIGHER TERRAIN AS WEAK DISTURBANCES MOVE AROUND SYSTEM TO NORTH...HOWEVER LITTLE ACCUMULATION IS EXPECTED. FOR POPS HAVE USED A BLEND OF THE NAM...GFS AND SREF. FOR WIND...TEMPERATURE AND DEW POINT HAVE USED THE GMOS. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... THE CONSENSUS OF THE MODELS INDICATE THAT WHATS LEFT OF THE WEAK SFC HI PRES OVR THE MARITIMES WILL BE GIVING WAY TO SFC LOW PRES IN THE GREAT LKS AS S/WV ENERGY DIGS SE TOWARD THE MID ATLC COAST. ERLY COMPONENT SFC WINDS AND SWRLY FLOW ALOFT WILL LIKELY BRING LOW CLDNSS TO THE FA ALREADY THU NGT. ON FRI AS THE S/WV BOTTOMS OUT JUST SE OFF THE DELMARVA PENINSULA...A SECONDARY LOW WILL FORM WELL E OF THE MID ATLC STATES AND THEN MOVE NE TOWARD ERN NOVA SCOTIA FRI NGT INTO SAT. THIS TRACK WILL BRING THE BEST POTENTIAL OF SN TO DOWNEAST AREAS BEGINNING LATE FRI NGT AND CONTG INTO SAT NGT. A WINTER WX HDLN MAY EVENTUALLY BE NEEDED FOR DOWNEAST AREAS IF THE BEST BANDING OF SNFL SETTLES OVR THIS PTN OF THE AREA SAT INTO SAT EVE...WITH LESSER SN POTENTIAL TO NRN PTNS OF THE FA. IN FACT...IT IS POSSIBLE... FAR NRN PTNS OF THE FA MAY GET MOST OF THERE LGT SN LATE FRI NGT WITH A LEAD S/WV ROTATING WWRD ACROSS NRN PTNS OF THE FA ARND THE DEVELOPING UPPER LOW COMPLEX XTNDG FROM THE GREAT LKS WWRD TO JUST S OF NOVA SCOTIA...BUT ITS TO ERLY TO KNOW EXACT DETAILS WITH THE EVOLUTION OF THIS EVENT FOR SURE ATTM. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... A VERY LARGE BUT POORLY ORGANIZED UPPER LOW WILL BE LOCATED OVER THE MID ATLC REGION SATURDAY EVENING. BOTH THE GFS AND THE ECMWF HAVE A LOW EAST OF NOVA SCOTIA WITH A WEAK SURFACE TROUGH EXTENDING WEST ACROSS MAINE AND TOWARD THE GREAT LAKES SATURDAY EVENING. MOISTURE WITHIN THE TROUGH IN COMBINATION WITH SOME DYNAMIC LIFT AROUND THE UPPER LOW WILL LIKELY BRING SOME INTERMITTENT LIGHT SNOW TO THE AREA SATURDAY NIGHT POSSIBLY LASTING INTO SUNDAY. THE TROUGH AND ASSOCIATED SURFACE LOW WILL CONSOLIDATE WELL EAST OF THE AREA LATER SUNDAY INTO MONDAY AS DRIER AIR FOLLOWS. DRY WEATHER IS EXPECTED TO CONTINUE INTO THE MIDDLE OF NEXT WEEK. LOW PRESSURE MOVING OFF THE MID ATLC COAST AROUND MID WEEK IS NOW PROJECTED TO PASS WELL SOUTH OF THE REGION AND OUT TO SEA. IF THIS OCCURS...MAINLY DRY WEATHER WILL PERSIST UNTIL THE END OF NEXT WEEK. HOWEVER...THE TRACK OF THE MID WEEK LOW IS A RADICAL CHANGE FROM PREVIOUS RUNS SO THE VERDICT ON THAT ONE IS LIKELY NOT OUT YET. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... NEAR TERM: VFR CONDITIONS EXPECTED TONIGHT AND THURSDAY. SHORT TO LONG TERM: HI MVFR NRN TAF SITES AND VFR DOWNEAST SITES THU NGT AND FRI WILL TRANSITIONS TO LOW MVFR WITH BRIEF IFR ATTMS ALL SITES FRI NGT IN ANY LGT SN AND THEN TO MVFR NRN TAF SITES AND IFR DOWNEAST SITES SAT WITH MORE GENERAL SNFL OVR THE SRN HLF OF THE FA. && .MARINE... NEAR TERM: NEAR TERM: HAVE USED A BLEND OF THE NAM12 AND GFS40 FOR WIND. FOR WAVES WILL USE NAM/SWAN WHICH HAS BEEN DOING WELL IN OFF-SHORE FLOW. LONG PERIOD WAVE IS EXPECTED TO BE LESS THAN 1 FOOT THROUGH THIS PERIOD SO PRIMARY SIGNIFICANT WAVE FIELD WIND DRIVEN. EXPECT WIND GUSTS TO STAY JUST BELOW SCA TONIGHT. SHORT TERM: INITIALLY WINDS AND SEAS WILL BLO SCA CRITERIA...WITH WINDS AND SEAS INCREASING LATE FRIDAY INTO FRI NGT TO SCA AND THEN REMAINING IN THE STRONG SCA RANGE ON SAT AS THE NE SFC PRES GRADIENT N OF THE DEVELOPING LOW IN THE OPEN ATLC INCREASES. CANNOT RULE OUT LOW END GALE CONDITIONS SAT...BUT TO EARLY TO TELL ATTM WITH NOT ENOUGH CONFIDENCE FOR A GALE WATCH EVEN IF THIS WAS PD 4 OR 5. WENT WITH A BLEND OF 12Z OPNL NAM12 AND GFS40 AND KEPT CLOSE TO WW3 WV GUIDANCE FOR WV HTS. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...MIGNONE SHORT TERM...VJN LONG TERM...BLOOMER AVIATION...MIGNONE MARINE...MIGNONE/VJN
Hazardous weather outlook, Jan 5, 2:32 PM EST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 232 PM EST WED JAN 5 2011 MEZ001>006-010-011-015>017-029>032-061945- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 232 PM EST WED JAN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-061945- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 232 PM EST WED JAN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MIGNONE
Nearby
Small Craft Advisories in Maine, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.